Letters

Drug did not cause collapse of patient

BMJ 1996; 312 doi: https://doi.org/10.1136/bmj.312.7044.1477a (Published 08 June 1996) Cite this as: BMJ 1996;312:1477
  1. David C Crawford
  1. Consultant anaesthetist Newcastle General Hospital, Newcastle upon Tyne NE4 6BE

    EDITOR,—Myriam Ben-Arush and Moshe Berant attribute cardiorespiratory collapse in a 2 year old child to flushing of residual anaesthetic drugs in the lumen of an implanted central venous cannula.

    Our department administers over 300 anaesthetics a year to small children undergoing radiotherapy, using similar drugs and techniques. I am not convinced by the authors' reasoning and feel that it is an incorrect interpretation of the event.

    Ben-Arush and Berant do not tell us the weight of the child or the time interval between …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe